Alert archive / Indiana / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 43, NWS Northern Indiana
NWS Northern Indiana issued this severe thunderstorm warning at Jun 30, 2012, 12:28 AM CDT for LaPorte County, Marshall County, Starke County, Indiana. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 30, 2012, 12:28 AM CDT (05:28 UTC)
- Expired
- Jun 30, 2012, 1:00 AM CDT
- In force
- 32 min
- Issued by
- NWS Northern Indiana
- Area
- Storm-based polygon
- Hail
- 0.5 in
- Wind
- 60.0 mph
Counties LaPorte County, IN, Marshall County, IN, Starke County, IN
The radar
The Northern Indiana radar (KIWX), 72 km from the middle of the area, began a volume at 05:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 5.5 hours before the alert went out and 219 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3008 J/kg
- Mixed-layer CIN
- -125 J/kg
- Mixed-layer LCL
- 1872 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 109 m²/s²
- 0-3 km storm-relative helicity
- 215 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 8.0
The text
As transmitted, in the capitals the NWS used until 2016.
107
WUUS53 KIWX 300528
SVRIWX
INC091-099-149-300600-
/O.NEW.KIWX.SV.W.0043.120630T0528Z-120630T0600Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1228 AM CDT SAT JUN 30 2012
THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WESTERN MARSHALL COUNTY IN NORTH CENTRAL INDIANA...
SOUTHERN LA PORTE COUNTY IN NORTHWEST INDIANA...
STARKE COUNTY IN NORTHWEST INDIANA...
* UNTIL 100 AM CDT/200 AM EDT/
* AT 1223 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS SEVERE STORM WAS LOCATED 3 MILES SOUTHWEST OF LA
CROSSE...OR 15 MILES EAST OF HEBRON...AND MOVING EAST AT 50 MPH.
* LOCATIONS IN THE PATH OF THE SEVERE THUNDERSTORM INCLUDE...
KNOX AND HAMLET...
KOONTZ LAKE...
CULVER...
OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE BREMS...
TOTO...BASS LAKE...WINONA...OBER...OAK GROVE...GROVERTOWN...
DONALDSON...BURR OAK...HIBBARD...MAXINKUCKEE AND TWIN LAKES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS SEVERE THUNDERSTORM. IF YOU ARE IN THE PATH...
PREPARE IMMEDIATELY FOR DAMAGING WINDS IN EXCESS OF 60 MPH...ALONG
WITH DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO
A SHELTER...PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM
WINDOWS.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN NORTHERN INDIANA.
&&
LAT...LON 4145 8653 4144 8648 4145 8647 4147 8634
4118 8631 4118 8694 4140 8694
TIME...MOT...LOC 0528Z 270DEG 49KT 4127 8683
WIND...HAIL 60MPH <.50IN
$$2 follow-up statements
706
WWUS53 KIWX 300541
SVSIWX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1241 AM CDT SAT JUN 30 2012
INC091-099-149-300600-
/O.CON.KIWX.SV.W.0043.000000T0000Z-120630T0600Z/
STARKE IN-LA PORTE IN-MARSHALL IN-
1241 AM CDT SAT JUN 30 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 100 AM
CDT/200 AM EDT/ FOR WESTERN MARSHALL...SOUTHWESTERN LA PORTE AND
STARKE COUNTIES...
AT 1236 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THIS SEVERE STORM WAS LOCATED 4 MILES WEST OF
KNOX...AND MOVING EAST AT 55 MPH.
LOCATIONS IN THE PATH OF THE SEVERE THUNDERSTORM INCLUDE...
CULVER AND KOONTZ LAKE...
OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE
GROVERTOWN...OAK GROVE...DONALDSON...BURR OAK...HIBBARD...RUTLAND...
TWIN LAKES...AND KNOX.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS SEVERE THUNDERSTORM. IF YOU ARE IN THE PATH...
PREPARE IMMEDIATELY FOR DAMAGING WINDS IN EXCESS OF 60 MPH...ALONG
WITH DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO
A SHELTER...PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM
WINDOWS.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN NORTHERN INDIANA.
&&
LAT...LON 4141 8679 4145 8653 4144 8653 4144 8648
4145 8647 4147 8634 4118 8631 4120 8687
TIME...MOT...LOC 0541Z 268DEG 49KT 4130 8661
WIND...HAIL 60MPH <.50IN
$$738
WWUS53 KIWX 300555
SVSIWX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1255 AM CDT SAT JUN 30 2012
INC091-099-149-300601-
/O.EXP.KIWX.SV.W.0043.000000T0000Z-120630T0600Z/
STARKE IN-LA PORTE IN-MARSHALL IN-
1255 AM CDT SAT JUN 30 2012
...THE SEVERE THUNDERSTORM WARNING FOR WESTERN
MARSHALL...SOUTHWESTERN LA PORTE AND STARKE COUNTIES WILL BE ALLOWED
TO EXPIRE AT 100 AM CDT...
AT 1253 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THAT THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAD WEAKENED.
THEREFORE...THE SEVERE THUNDERSTORM WARNING WILL BE ALLOWED TO
EXPIRE AT 100 AM CDT. HOWEVER...WIND GUSTS TO 30 TO 40 MPH WILL
STILL BE POSSIBLE WITH THIS THUNDERSTORM ACROSS EASTERN STARKE AND
WESTERN MARSHALL COUNTY THROUGH 115 AM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN NORTHERN INDIANA.
&&
LAT...LON 4141 8679 4145 8653 4144 8653 4144 8648
4145 8647 4147 8634 4118 8631 4120 8687
TIME...MOT...LOC 0551Z 268DEG 49KT 4127 8643
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 30, 12:09 AM CDT, 19 minutes earlier.
Area forecast discussion, Jun 30, 12:09 AM CDT, 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTHERN INDIANA 109 AM EDT SAT JUN 30 2012 .AVIATION... 06Z TAFS. FOCUS WILL BE ON NEXT 3 TO 6 HOURS WITH LINE OF STORMS MOVING TOWARDS THE AREA. KSBN LIKELY TO BE IMPACTED NEAR OR AFTER 7Z WITH WORST POSSIBLY REMAINING SOUTH OF THE AIRPORT. WILL EXPAND PAST VCTS MENTION HERE WITH ARRIVAL OF STORMS AND GIVE FEW HOUR WIND BEHIND IT FOR STRATIFORM RAIN/EMBEDDED THUNDER. CONFIDENCE IN LINE REACHING KFWA LOW AT THIS POINT HAVING BEEN EVEN MORE WORKED OVER WITH LITTLE CHANCE TO DESTABILIZE THIS PAST EVENING. WILL KEEP WITH VCTS MENTION AND MONITOR TRENDS. AFTER 12Z...CONVECTION FROM IOWA INTO ILLINOIS SHOULD HOPEFULLY BE SHIFTING SOUTH OF THE AREA LEAVING BEHIND VFR CONDITIONS FOR THE AREA. FURTHER CHANGES MAY BE NEEDED IF THESE TRENDS DO NOT OCCUR. && .UPDATE... INITIAL CELL OF CONCERN EARLIER HAS WEAKENED CONSIDERABLY AS IT ENCOUNTERED LESSENING INSTABILITY. LINE OF STG-SVR STORMS HAS BEEN EXPANDING AND IS NOW MOVING OUT OF NE IL INTO NW INDIANA. OVERALL STRUCTURE NOT AS IMPRESSIVE AS ABOUT A HALF HOUR AGO...BUT WINDS IN LOWEREST SLICES STILL FORMADABLE IN THE 60+ KT RANGE. HAVE UPDATED ZONES ONCE AGAIN TO EXPAND LIKELY POPS FOR EXPECTED RAINFALL AND FOR THE MOMENT RUN WITH GUSTY WINDS WITH THE LINE AS CONCERNS EXIST THAT THE STRONGEST WINDS MAY REMAIN ABOVE THE INVERSION AND NOT GET MIXED FULLY DOWN. THIS IS SUPPORTED BY SEVERAL SITES ONLY REPORTING 30 TO 40 KT WINDS ATTM. SEE RECENT SWOMCD FOR ADDITIONAL MESOSCALE DETAILS. && .PREV DISCUSSION... /ISSUED 1122 PM EDT FRI JUN 29 2012/ UPDATE... UPDATE SENT TO INCREASE POPS AND ADD SVR THREAT FOR LARGE CELL MOVING THE CHICAGO METRO AREA. NUMEROUS REPORTS OF 80 TO 90 MPH WINDS HAVE BEEN RECEIVED. AFTER COORDINATION WITH SPC...WILL HOLD OFF ON ANY WATCH ISSUANCE FOR THE TIME BEING GIVEN THE ISOLATED NATURE AND FACT THAT THE STORMS WILL BE MOVING INTO SOMEWHAT LESS UNSTABLE ENVIRONMENT. ADDITIONAL SHOWERS AND STORMS WERE DEVELOPING BEHIND THIS CELL WHICH MAY BRING ADDITIONAL RAINFALL. FOR NOW HAVE ONLY UPDATED GRIDS FOR FAR WESTERN COUNTIES THROUGH 8Z AND WILL REASSESS THE FORECAST IN A HOUR OR 2 AFTER TRENDS OF STORM AND UPSTREAM ACTIVITY ARE MONITORED. PREV DISCUSSION... /ISSUED 433 PM EDT FRI JUN 29 2012/ SHORT TERM... TONIGHT THROUGH SATURDAY NIGHT. STRONG STABILIZATION ACRS CWA IN RAIN COOLED AIRMASS IN WAKE OF MATURE SVR LEWP. ADDNL UPSTREAM REGEN ANTICIPATED ALONG VAST E-W EXPANSE OF STRONG INSTABILITY 3500-6500 J/KG THIS EVE EXTNDG FM NCNTL IL WWD INTO CNTL NE. PRIMARY FOCUS ASSOCD WITH SVRL UPSTREAM SHORTWAVES/CONVECTIVE COMPLEXES ACRS SERN IA/SERN SD AND NCNLT SD ATTM. MULTIPLE CHCS FOR INITIATION WITH UPSTREAM WAVES AND VEERING/RAMPING LLVL JETLETS INTO ERN IA AND ACRS CNTL IL NOSING INTO SWRN CWA. POPS RELEGATED TO BYND 06 UTC...WITH HIEST POPS FAVORING WRN CWA. MCS LKLY OVERSPREADING CWA SAT AM...WITH AT LEAST LOW SLGHT CHC POPS AMID MYRIAD OF BNDRYS IN UNDULATING RIBBON OF RICH 0-0.5 KM THETA-E SOURCE UPSTREAM. MODERATE 40-50KT DEEP LAYER SHEAR LATE TONIGHT SHOULD AID IN PROMOTING SUSTAINED UPDRAFTS/SUSTENANCE FOR FORWARD PROPAGATION. ADDNL NEEDED RAFL CHCS LATER SATURDAY...THOUGH MESOSCALE SUBTLETIES BYND SCOPE ATTM. NW FLOW WITH HINTS OF ANOTHER NOCTURNAL MCS POTNL LATE SAT NIGHT AND ATTEMPT TO ISOLATE HERE WITH LOW END/SLGHT CHC POPS. LONG TERM... / SUNDAY THROUGH FRIDAY / WEST TO NORTHWEST FLOW ALOFT IS EXPECTED TO PERSIST SUNDAY INTO EARLY NEXT WEEK OVERTOP A FLATTENED UPPER LEVEL RIDGE. THE POLAR JET WILL GENERALLY REMAIN WELL NORTH AND EAST OF THE REGION STILL ALLOWING HIGHS TO REACH THE 90S EACH DAY AS 850 HPA TEMPS GENERALLY STAY AOA 20C...WITH MID LVL CLOUD DEBRIS FROM UPSTREAM CONVECTION BEING THE ONLY HOPE FOR COOLER TEMPS. AT THE SURFACE A DIFFUSE/SHALLOW QUASI-STATIONARY BOUNDARY IS FCST TO HANG AROUND THE NORTHERN OHIO VALLEY WWD TOWARDS THE CENTRAL PLAINS/UPPER MIDWEST THROUGH MONDAY...POSSIBLY MIXING NORTH OF THE AREA OR WASHING OUT BEYOND MONDAY. WILL LIKELY SEE A FEW CONVECTIVE COMPLEXES FIRE IN THE VICINITY OF THIS BOUNDARY SUNDAY AND POSSIBLY MONDAY AS SEVERAL DIFFICULT TO TIME LOW AMPLITUDE (CONVECTIVELY ENHANCED/INDUCED) SHORTWAVES CREST THE REBUILDING CENTRAL PLAINS UPPER RIDGE. CONFIDENCE FOR ANY MEASURABLE RAINFALL SUNDAY INTO MONDAY REMAINS LOW GIVEN MESOSCALE IMPACTS FROM CONVECTIVE COMPLEXES AND RESULTING UNCERTAINTIES WRT THE PLACEMENT OF THE LOW LVL THETA-E RIDGE/INSTABILITY GRADIENT DURING THIS TIME. AS A RESULT OPTED TO KEEP POPS IN THE 10-20 PERCENT RANGE. THE ROCKIES/CENTRAL ROCKIES UPPER RIDGE WILL BUILD NWD TOWARDS THE UPPER MIDWEST NEXT WEEK WITH HEIGHT RISES/WARMING AND MAINLY DRY CONDITIONS ANTICIPATED LOCALLY BEYOND MONDAY. && .IWX WATCHES/WARNINGS/ADVISORIES... IN...NONE. MI...NONE. OH...NONE. LM...NONE. && SHORT TERM...MURPHY LONG TERM...STEINWEDEL AVIATION...FISHER UPDATE...FISHER
Hazardous weather outlook, Jun 29, 4:45 PM CDT, 7 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE NORTHERN INDIANA 545 PM EDT FRI JUN 29 2012 INZ003>009-018-026-027-033-034-MIZ077>081-OHZ001-002-004-005-015-016- 024-025-302145- LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB- ALLEN IN-WELLS-ADAMS-BLACKFORD-JAY-BERRIEN-CASS MI-ST. JOSEPH MI- BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE-HENRY-PAULDING-PUTNAM- VAN WERT-ALLEN OH- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND... MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA... KENDALLVILLE...LIGONIER...AUBURN...GARRETT...FORT WAYNE...BLUFFTON... OSSIAN...DECATUR...BERNE...HARTFORD CITY...MONTPELIER...PORTLAND... NILES...BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC... CASSOPOLIS...STURGIS...THREE RIVERS...COLDWATER...HILLSDALE... BRYAN...WAUSEON...ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING... ANTWERP...OTTAWA...PANDORA...VAN WERT...DELPHOS...LIMA 545 PM EDT FRI JUN 29 2012 /445 PM CDT FRI JUN 29 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO... SOUTHWEST LOWER MICHIGAN AND NORTHERN INDIANA. .DAY ONE...TONIGHT THUNDERSTORMS ARE POSSIBLE LATE TONIGHT. A FEW STORMS COULD PRODUCE LARGE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY ISOLATED THUNDERSTORMS ARE POSSIBLE SATURDAY...AND AGAIN LATE SATURDAY NIGHT INTO SUNDAY. AN ISOLATED SEVERE THUNDERSTORM IS POSSIBLE DURING THIS PERIOD. PEAK AFTERNOON HEAT INDEX READINGS IN THE MID 90S ARE EXPECTED SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATE TONIGHT AND AGAIN LATER THIS WEEKEND. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX LMZ043-046-302145- NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 545 PM EDT FRI JUN 29 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF SOUTHEASTERN LAKE MICHIGAN. .DAY ONE...TONIGHT ISOLATED THUNDERSTORMS ARE POSSIBLE LATE TONIGHT. WINDS AND WAVES WILL BE LOCALLY HIGHER IN AND NEAR ANY STORMS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE IS A SLIGHT CHANCE OF THUNDERSTORMS SATURDAY AND SUNDAY. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE INZ012>017-020-022>025-032-302145- STARKE-PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-WHITE-CASS IN- MIAMI-WABASH-HUNTINGTON-GRANT- INCLUDING THE CITIES OF...KNOX...NORTH JUDSON...WINAMAC... FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW... WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...MONTICELLO... BROOKSTON...LOGANSPORT...PERU...WABASH...NORTH MANCHESTER... HUNTINGTON...MARION 545 PM EDT FRI JUN 29 2012 /445 PM CDT FRI JUN 29 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN INDIANA. .DAY ONE...TONIGHT THUNDERSTORMS ARE POSSIBLE LATE TONIGHT. A FEW STORMS COULD PRODUCE LARGE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY ISOLATED THUNDERSTORMS ARE POSSIBLE SATURDAY...AND AGAIN LATE SATURDAY NIGHT INTO SUNDAY. AN ISOLATED SEVERE THUNDERSTORM IS POSSIBLE DURING THIS PERIOD. PEAK AFTERNOON HEAT INDEX READINGS IN THE UPPER 90S ARE EXPECTED SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATE TONIGHT AND AGAIN LATER THIS WEEKEND. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX
In the hours before
Local storm report, Jun 29, 7:52 PM CDT, 4 hours 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
852 PM EDT FRI JUN 29 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0250 PM TSTM WND DMG ASHLEY 41.53N 85.07W
06/29/2012 DEKALB IN TRAINED SPOTTER
REPORT OF TREES UPROOTED AND LIMBS DOWN IN ASHLEY. TIME
ESTIMATED FROM RADAR.
&&
NGLocal storm report, Jun 29, 8:39 PM CDT, 3 hours 49 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE NORTHERN INDIANA
939 PM EDT FRI JUN 29 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0115 PM TSTM WND GST 2 WNW POTTAWATTOMIE PAR 41.74N 86.91W
06/29/2012 M76 MPH LMZ046 IN C-MAN STATION
0119 PM HAIL GRAND BEACH 41.77N 86.80W
06/29/2012 M0.25 INCH BERRIEN MI TRAINED SPOTTER
0120 PM TSTM WND DMG MICHIGAN CITY 41.71N 86.90W
06/29/2012 LA PORTE IN NEWSPAPER
NEWS MEDIA REPORTS TREES DOWN THROUGHOUT MICHIGAN CITY.
TIME ESTIMATED FROM RADAR.
0130 PM TSTM WND GST 2 WSW SAINT JOSEPH 42.10N 86.52W
06/29/2012 M41 MPH LMZ043 MI C-MAN STATION
0142 PM TSTM WND GST 4 NW SOUTH BEND 41.70N 86.31W
06/29/2012 M62 MPH ST. JOSEPH IN ASOS
0143 PM HAIL 4 NE NORTH JUDSON 41.26N 86.72W
06/29/2012 M0.88 INCH STARKE IN TRAINED SPOTTER
HAIL STILL FALLING AT TIME OF REPORT.
0157 PM TSTM WND DMG CULVER 41.22N 86.42W
06/29/2012 MARSHALL IN TRAINED SPOTTER
SMALL TO MEDIUM SIZED BRANCHES DOWN. WOODEN GOLF COURSE
SIGN BLOWN DOWN.
0201 PM TSTM WND DMG MISHAWAKA 41.66N 86.16W
06/29/2012 ST. JOSEPH IN TRAINED SPOTTER
LARGE TREE ON TOP OF A CAR BLOCKING THE STREET
0202 PM HAIL 4 N CULVER 41.28N 86.42W
06/29/2012 M0.75 INCH MARSHALL IN TRAINED SPOTTER
0204 PM HAIL ELKHART 41.68N 85.98W
06/29/2012 M0.25 INCH ELKHART IN TRAINED SPOTTER
ESTIMATED 40 MPH WINDS
0204 PM TSTM WND DMG ELKHART 41.68N 85.98W
06/29/2012 ELKHART IN TRAINED SPOTTER
MULTIPLE REPORTS OF 4 INCH DIAMETER TREE LIMBS DOWN.
POWER OUTAGES AT SR15 AND US20.
0205 PM TSTM WND GST MONTICELLO 40.75N 86.76W
06/29/2012 E50 MPH WHITE IN NWS EMPLOYEE
ESTIMATED 50 MPH WIND GUST WITH THE OUTFLOW BOUNDARY
NEAR INDIANA BEACH
0205 PM TSTM WND DMG NAPPANEE 41.44N 86.00W
06/29/2012 ELKHART IN STORM CHASER
LARGE TREE DOWN ACROSS THE ROAD. POWER LINES DOWN.
0206 PM TSTM WND GST ROCHESTER 41.06N 86.22W
06/29/2012 E65 MPH FULTON IN TRAINED SPOTTER
MANY TREES AND TREE LIMBS DOWN IN THE COUNTY.
0208 PM TSTM WND DMG ROCHESTER 41.06N 86.22W
06/29/2012 FULTON IN LAW ENFORCEMENT
STATE POLICE REPORTS TREES DOWN AND WIDESPREAD POWER
OUTAGES IN ROCHESTER. TIME ESTIMATED FROM RADAR.
0212 PM HAIL BREMEN 41.45N 86.15W
06/29/2012 M1.00 INCH MARSHALL IN STORM CHASER
0216 PM TSTM WND GST 4 SE GOSHEN 41.53N 85.79W
06/29/2012 M61 MPH ELKHART IN ASOS
0219 PM TSTM WND DMG WINONA LAKE 41.23N 85.82W
06/29/2012 KOSCIUSKO IN TRAINED SPOTTER
FOR APPROXIMATELY 7 MINUTES WIND BLEW AN ESTIMATED 65
TO 70 MPH....MULTIPLE TREES DOWN AND MULTIPLE TREE LIMBS
ARE DOWN.
0220 PM TSTM WND GST TIPPECANOE 41.21N 86.11W
06/29/2012 E60 MPH MARSHALL IN TRAINED SPOTTER
ESTIMATED 60 MPH WIND GUST WITH MULTIPLE SMALL TREE
LIMBS DOWN
0220 PM TSTM WND DMG 2 SE SYRACUSE 41.41N 85.73W
06/29/2012 KOSCIUSKO IN TRAINED SPOTTER
2FT DIAMETER OAK TREE DOWN ON HOUSE ON N. OGDEN PT ROAD
0220 PM TSTM WND DMG 4 NNE LEESBURG 41.29N 85.83W
06/29/2012 KOSCIUSKO IN NWS EMPLOYEE
2 LARGE HEALTHY TREES DOWN
0221 PM TSTM WND DMG 2 W COLUMBIA CITY 41.16N 85.53W
06/29/2012 WHITLEY IN AMATEUR RADIO
TOP 40 FEET OF 100 FOOT RADIO TOWER BLOWN DOWN. ALSO
SEPARATE REPORT OF TOP 2 SECTIONS OF 160 FOOT TOWER
DOWN.
0230 PM TSTM WND GST 4 SE PERU 40.71N 86.01W
06/29/2012 E60 MPH MIAMI IN TRAINED SPOTTER
0232 PM TSTM WND DMG DENVER 40.87N 86.08W
06/29/2012 MIAMI IN TRAINED SPOTTER
PARTIALLY CRACKED TREE WAS BLOWN OVER ONTO HOUSE AT 935
N AND WARSAW TRAIL N
0234 PM TSTM WND DMG COLUMBIA CITY 41.16N 85.49W
06/29/2012 WHITLEY IN 911 CALL CENTER
MULTIPLE TREES DOWN THROUGHOUT THE COUNTY. PEA SIZED
HAIL. POWER LINES DOWN. 2 HOUSE FIRES AS A RESULT.
0236 PM TSTM WND DMG 1 S WASHINGTON CENTER 41.03N 85.51W
06/29/2012 WHITLEY IN EMERGENCY MNGR
ROOF BLOWN OFF FIRE STATION AND RADIO TOWER BLOWN DOWN
IN SAME LOCATION. THUNDERSTORM WIND DAMAGE WIDESPREAD
THROUGHOUT THE COUNTY.
0240 PM TSTM WND GST 2 NW BUNKER HILL 40.68N 86.13W
06/29/2012 E70 MPH MIAMI IN TRAINED SPOTTER
ESTIMATED 70 MPH WIND GUST NEAR GRISSOM AFB. SHINGLES
BLOW OFF OF A ROOF.
0240 PM TSTM WND DMG COLLINS 41.20N 85.39W
06/29/2012 WHITLEY IN NWS EMPLOYEE
MULTIPLE TREES DOWN ALONG 205 IN WHITLEY COUNTY.
HEALTHY TREES UP TO 5 FEET IN DIAMETER SNAPPED AT BASE
IN COLLINS
0241 PM TSTM WND DMG 3 W MENTONE 41.17N 86.09W
06/29/2012 FULTON IN TRAINED SPOTTER
SEVERAL LARGE BRANCHES DOWN AND ONE TREE DOWN NEAR
MENTONE ON STATE ROAD 19
0242 PM TSTM WND DMG 3 SSW ANDREWS 40.83N 85.62W
06/29/2012 HUNTINGTON IN EMERGENCY MNGR
TREE DOWN ON DIVISION ROAD AND ON 300W NEAR 1100 N
0243 PM TSTM WND GST COLUMBIA CITY 41.16N 85.49W
06/29/2012 M64 MPH WHITLEY IN TRAINED SPOTTER
LARGE UPROOTED TREE WITH 64 MPH WIND GUST
0245 PM TSTM WND DMG AMBOY 40.60N 85.93W
06/29/2012 MIAMI IN PUBLIC
TREE BRANCHES DOWN BLOCKING SECONDARY ROADS IN THE TOWN
OF AMBOY
0250 PM TSTM WND DMG 3 NE NINE MILE 41.01N 85.19W
06/29/2012 ALLEN IN TRAINED SPOTTER
30 TREES DOWN IN ONE PARK MANY CLOSE TO 2 FEET IN
DIAMETER. 3 OF THE TREES FELL ON CARS.
0250 PM TSTM WND DMG ASHLEY 41.53N 85.07W
06/29/2012 DEKALB IN TRAINED SPOTTER
REPORT OF TREES UPROOTED AND LIMBS DOWN IN ASHLEY. TIME
ESTIMATED FROM RADAR.
0254 PM TSTM WND GST 5 SW FORT WAYNE 40.98N 85.19W
06/29/2012 M91 MPH ALLEN IN ASOS
MEASURED 91 MPH GUST AT FORT WAYNE INTERNATIONAL
AIRPORT
0254 PM HAIL KENDALLVILLE 41.44N 85.26W
06/29/2012 M0.50 INCH NOBLE IN TRAINED SPOTTER
0258 PM TSTM WND DMG LIBERTY CENTER 40.70N 85.28W
06/29/2012 WELLS IN TRAINED SPOTTER
TREES AND POWER LINES DOWN
0300 PM TSTM WND GST 1 W MARION 40.56N 85.68W
06/29/2012 M64 MPH GRANT IN TRAINED SPOTTER
AT CORNER OF SR18 AND 325W. ALSO FLAGPOLES DOWN IN
MARION.
0300 PM TSTM WND GST 5 NE FORT WAYNE 41.13N 85.07W
06/29/2012 M88 MPH ALLEN IN TRAINED SPOTTER
SIDING BLOWN OFF HOUSES...LARGE OAK TREE LIMBS
DOWN...PEA SIZED HAIL AS WELL
0300 PM TSTM WND DMG FORT WAYNE 41.08N 85.13W
06/29/2012 ALLEN IN BROADCAST MEDIA
WIDESPREAD DAMAGE ACROSS THE FORT WAYNE
AREA...INCLUDING TREE LIMBS...DOWNED TREES AND POWER
LINES DOWN.
0302 PM TSTM WND DMG 2 N GRABILL 41.24N 84.97W
06/29/2012 ALLEN IN TRAINED SPOTTER
TREES DOWN.
0305 PM TSTM WND DMG DECATUR 40.83N 84.93W
06/29/2012 ADAMS IN EMERGENCY MNGR
MASSIVE DAMAGE THROUGH THE ENTIRE NORTH PART OF ADAMS
COUNTY WITH INTERMITTENT DAMAGE THROUGHOUT. SMALL
FIRES...TRUCKS BLOWN OVER...TREES DOWN...AND ROOFS BLOWN
OFF IN DECATUR.
0305 PM TSTM WND DMG 4 NE FORT WAYNE 41.12N 85.08W
06/29/2012 ALLEN IN AMATEUR RADIO
8-10 INCH TREE LIMBS DOWN. 30 FEET OF WOODEN FENCE
BLOWN DOWN. 8 FOOT BY 12 FOOT SHED TURNED OVER.
0307 PM TSTM WND GST GAS CITY 40.49N 85.61W
06/29/2012 M58 MPH GRANT IN MESONET
0308 PM TSTM WND GST 2 SE BLUFFTON 40.72N 85.14W
06/29/2012 M58 MPH WELLS IN TRAINED SPOTTER
TREES DOWN
0308 PM TSTM WND DMG HARTFORD CITY 40.45N 85.37W
06/29/2012 BLACKFORD IN EMERGENCY MNGR
WINDOWS BLOWN IN THROUGHOUT COUNTY. ROOFS BLOWN OFF OF
BARNS. TENT DOWN AT THE FAIRGROUNDS. 3 TO 5 FOOT TREES
DOWN. SHINGLES BLOWN OFF ROOFS. SIDING OFF BUILDINGS.
WELCOME SIGNS IN TOWN BLOWN OVER.
0308 PM TSTM WND DMG MONROEVILLE 40.97N 84.87W
06/29/2012 ALLEN IN TRAINED SPOTTER
WIDESPREAD TREE DAMAGE. NO POWER IN TOWN.
0315 PM TSTM WND GST 3 E SAINT JOHNS 41.31N 85.06W
06/29/2012 M63 MPH DE KALB IN AWOS
0317 PM TSTM WND DMG ANTWERP 41.18N 84.74W
06/29/2012 PAULDING OH TRAINED SPOTTER
WIDESPREAD LARGE TREES DOWN. POSSIBLE STRUCTURAL DAMAGE
IN TOWN.
0320 PM TSTM WND GST 2 WNW CONVOY 40.93N 84.74W
06/29/2012 M59 MPH VAN WERT OH MESONET
0322 PM TSTM WND GST PAULDING 41.14N 84.58W
06/29/2012 M84 MPH PAULDING OH EMERGENCY MNGR
MEASURED IN THE TOWN OF PAULDING
0324 PM HAIL PLEASANT MILLS 40.78N 84.84W
06/29/2012 M1.00 INCH ADAMS IN AMATEUR RADIO
0325 PM TSTM WND GST 2 WSW ANTWERP 41.17N 84.77W
06/29/2012 M76 MPH PAULDING OH MESONET
0331 PM TSTM WND DMG LAOTTO 41.29N 85.20W
06/29/2012 NOBLE IN AMATEUR RADIO
LARGE TREE ACROSS 205. ROAD CLOSED.
0336 PM TSTM WND DMG DELPHOS 40.84N 84.34W
06/29/2012 ALLEN OH TRAINED SPOTTER
80 FOOT PINE TREE SNAPPED 20 FEET UP. CORNER OF 7TH
STREET AND MAIN STREET.
0337 PM TSTM WND DMG VAN WERT 40.87N 84.58W
06/29/2012 VAN WERT OH EMERGENCY MNGR
HUNDREDS OF TREES DOWN COUNTYWIDE...WIDESPREAD POWER
OUTAGES WITH ROOFS OFF OF MANY HOMES. CARS AND TRUCKS
FLIPPED ACROSS PORTIONS OF THE COUNTY.
0345 PM TSTM WND DMG 1 NW LIMA 40.75N 84.12W
06/29/2012 ALLEN OH TRAINED SPOTTER
MULTIPLE TREES DOWN ALONG KEMP RD. SHINGLES BLOWN OFF
MANY ROOFS IN THE AREA.
0345 PM TSTM WND GST 3 NNW CONVOY 40.95N 84.73W
06/29/2012 M64 MPH VAN WERT OH MESONET
0349 PM TSTM WND DMG 4 W LIMA 40.74N 84.18W
06/29/2012 ALLEN OH TRAINED SPOTTER
BOAT DRIVEN INTO ROCKS. BOAT WAS TAKING ON WATER. MAN
WAS RESCUED BY THE FIRE DEPARTMENT. ON BRESLER LAKE.
0350 PM TSTM WND DMG 2 NW RICE 41.17N 84.32W
06/29/2012 DEFIANCE OH EMERGENCY MNGR
REPORT OF A SECOND STORY COLLAPSE OF A HOME AND A BLOWN
DOWN BARN IN THE EXTREME SOUTHEAST PORTION OF DEFIANCE
COUNTY. TIME ESTIMATED FROM RADAR.
0355 PM TSTM WND GST COLUMBUS GROVE 40.92N 84.06W
06/29/2012 M78 MPH PUTNAM OH TRAINED SPOTTER
SWING SET DESTROYED
0355 PM TSTM WND DMG 1 S OTTAWA 41.00N 84.05W
06/29/2012 PUTNAM OH TRAINED SPOTTER
ROOF BLOWN OFF FACTORY. TREES UPROOTED.
0355 PM TSTM WND GST NAPOLEON 41.39N 84.13W
06/29/2012 M73 MPH HENRY OH TRAINED SPOTTER
TREE LIMBS DOWN AND PEA SIZED HAIL
0400 PM TSTM WND GST LIMA 40.74N 84.11W
06/29/2012 E60 MPH ALLEN OH TRAINED SPOTTER
POWER LINES AND SMALL LIMBS DOWN THROUGHOUT TOWN
0410 PM TSTM WND GST 3 SE NEW BAVARIA 41.17N 84.13W
06/29/2012 M64 MPH HENRY OH MESONET
0516 PM TSTM WND GST 4 N NEW HAVEN 41.13N 85.03W
06/29/2012 E60 MPH ALLEN IN TRAINED SPOTTER
0520 PM TSTM WND GST KENDALLVILLE 41.44N 85.26W
06/29/2012 E50 MPH NOBLE IN TRAINED SPOTTER
&&
NGLocal storm report, Jun 29, 9:31 PM CDT, 2 hours 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1031 PM EDT FRI JUN 29 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0120 PM TSTM WND GST 4 NW BRIDGMAN 41.98N 86.62W
06/29/2012 M41 MPH LMZ043 MI BUOY
&&Special weather statement, Jun 29, 11:17 PM CDT, 1 hour 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1217 AM EDT SAT JUN 30 2012
INZ003-012-300445-
LA PORTE IN-STARKE IN-
1117 PM CDT FRI JUN 29 2012
...STRONG THUNDERSTORMS MOVING THROUGH SOUTHERN LA PORTE COUNTY
TOWARDS TOWARD EXTREME WESTERN MARSHALL...EXTREME SOUTHWESTERN ST.
JOSEPH AND NORTHEASTERN STARKE COUNTIES...
AT 1114 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR WANATAH...OR 11 MILES SOUTHEAST OF
WESTVILLE...MOVING EAST AT 45 MPH.
ONE HALF INCH DIAMETER HAIL...WINDS GREATER THAN 40 MPH AND FREQUENT
CLOUD TO GROUND LIGHTNING ARE POSSIBLE WITH THIS STORM.
LOCATIONS IN THE PATH OF THIS STORM INCLUDE...
KNOX AND HAMLET...
KOONTZ LAKE...
BREMS...
GROVERTOWN...
OAK GROVE...
GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES.
SEEK SHELTER INDOORS UNTIL THIS STORM HAS PASSED.
LAT...LON 4149 8690 4146 8652 4143 8652 4143 8646
4138 8646 4127 8649 4132 8694
TIME...MOT...LOC 0417Z 278DEG 37KT 4139 8678
FISHERSpecial weather statement, Jun 30, 12:05 AM CDT, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1205 AM CDT SAT JUN 30 2012
INZ003-004-012>014-300600-
LA PORTE IN-MARSHALL IN-PULASKI IN-ST. JOSEPH IN-STARKE IN-
1205 AM CDT SAT JUN 30 2012
...STRONG THUNDERSTORMS MOVING TOWARD NORTHERN PULASKI...NORTHWESTERN
MARSHALL...LA PORTE...SOUTHWESTERN ST. JOSEPH AND STARKE COUNTIES...
AT 1157 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 25 MILES WEST OF
WESTVILLE TO 24 MILES WEST OF LA CROSSE TO 37 MILES WEST OF
MEDARYVILLE...MOVING EAST AT 50 MPH.
ONE HALF INCH DIAMETER HAIL...WINDS UP TO 50 MPH AND FREQUENT CLOUD
TO GROUND LIGHTNING ARE POSSIBLE WITH THESE STORMS.
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE...
WESTVILLE...
LA PORTE...
KNOX...
WANATAH AND LA CROSSE...
MEDARYVILLE AND KINGSFORD HEIGHTS...
NORTH JUDSON...
GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES.
SEEK SHELTER INDOORS UNTIL THESE STORMS HAVE PASSED.
LAT...LON 4167 8693 4166 8644 4136 8642 4104 8664
4103 8693
TIME...MOT...LOC 0503Z 269DEG 45KT 4164 8728 4136 8725
4104 8749The office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 29, 10:15 PM CDT | Special Marine Warning | IWX | 90 min | |
| Jun 29, 11:17 PM CDT | Special Weather Statement | IWX | Starke | 28 min |
| Jun 30, 12:05 AM CDT | Special Marine Warning | IWX | 55 min | |
| Jun 30, 12:05 AM CDT | Special Weather Statement | IWX | LaPorte, Pulaski, Starke | 55 min |
| Jun 30, 1:36 AM CDT | Special Weather Statement | IWX | Miami, Wabash | 24 min |
| Jun 30, 1:42 AM CDT | Special Weather Statement | IWX | Fulton, Marshall, Pulaski, Starke, White | 63 min |
| Jun 30, 2:35 AM CDT | Special Weather Statement | IWX | Cass, Miami, Wabash | 40 min |
| Jun 30, 3:37 AM CDT | Special Weather Statement | IWX | White | 38 min |
Nearby
Severe Thunderstorm Warnings in Indiana, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.